Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Fatty liver, tired and easily bruises. Done AST, ALT and platelet tests. What does this mean, advise?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11659 Questions
my AST 82, ALT 78, platelet is 89. I was diagnosed 4 years ago with fatty liver. But now the DR. is sending me to Hematologist/Oncologist. What test will I have to go through. What could this mean? Tired all the time, and bruise easy is my only symptoms
Posted Wed, 23 May 2012 in Blood Disorders
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Your mildly raised AST and ALT levels are not worrisome. The easy bruising that you are having is due to the decreased platelet count.
To take care of this decreased count, you have been referred to a hematologist.
Reduction in platelet count can be due to ---B -12 or folate deficiency, post bacterial or viral infection especially dengue, due to immune disorder, or various types of purpura. Since other counts are normal, leukemia is ruled out.
You will need to have blood coagulation profile and steroids, immunoglobulins, blood transfusions, etc according to the severity of the condition.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor